Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Environ Occup Health. 2012;67(1):43-7. doi: 10.1080/19338244.2011.564231.

Pesticide-induced scleroderma and early intensive immunosuppressive treatment.

Author information

1
Department of Pediatrics, Ege University Faculty of Medicine, İzmir, Turkey. betulsozeri@yahoo.com

Abstract

The authors report 2 children with generalized cutaneous sclerosis exposed to pesticides containing malathion and diniconazole. Treatment with immunosuppressives resulted in partial improvement in the cutaneous signs, particularly over the face, trunk, and proximal limbs. The considerable exposure to chemicals related with the initiation of symptoms and absence of organ involvement suggested a diagnosis of chemically induced scleroderma-like disorder. Although autoantibodies were negative, previously reported relevant associations of anti-kinetochore and anti-topoisomerase function of active ingredients-diniconazole and phosphorodithioate-and solvents of these pesticides are also discussed. Careful follow-up for systemic involvement is warranted, since these agents may have triggered systemic scleroderma in these patients. Elimination of chemical exposure of children is stressed.

PMID:
22315935
DOI:
10.1080/19338244.2011.564231
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Support Center